Alert archive / Tennessee / Flash Flood Warnings in 1996

Flash Flood Warning 22, NWS Nashville, TN

September 27, 1996Benton County, Tennessee

NWS Nashville, TN issued this flash flood warning at Sep 27, 1996, 10:55 PM CDT for Benton County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 27, 1996, 10:55 PM CDT (03:55 UTC)
Expired
Sep 28, 1996, 12:55 AM CDT
In force
2 hr
Issued by
NWS Nashville, TN
Area
Whole counties

County Benton County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1996-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 981 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1996-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
981 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.9
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 280357
FFWBNA
TNC005-280555-

BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1055 PM CDT FRI SEP 27 1996

THE NATIONAL WEATHER SERVICE IN NASHVILLE TN HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1255 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...

IN WEST TENNESSEE

   ...BENTON
 
HEAVY RAINS HAVE MOVED INTO BENTON COUNTY AT 945 PM CDT WITH REPORTS
OF CREEKS AND STREAMS RUNNING NEAR BANKFULL AND WITH ADDITIONAL
HEAVY RAINS FLOODING WILL OCCUR.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY.
MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING HWHEN WATER BEGINS RISING.
 

BOYD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 8:12 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Sep 27, 8:12 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
810 PM CDT FRI SEP 27 1996

NOT ALOT OF TIME TO LOOK AT STUFF AS OHX-88D ALGORITHMS POPPING OFF
REQUIRING ATTENTION...PLUS FOUND COMPUTER WRNG PROGRAM HOSED UP AND HAVE
BEEN WORKING TO GET IT STRAIGHTENED OUT.

SFC WINDS STILL SOUTH BUT FRONT HAS GOT TO BE CLOSE TO BNA WITH PLENTY OF
WET STUFF BEHIND FRONT COMMING OUR WAY SO KEEPING RAIN IN THE FCST
THROUGH THE NIGHT AND SAT MRNG A PRETTTY GOOD BET.

WILL HAVE TO KEEP TABS ON AMOUNTS OVER THE WESTERN COUNTIES AS ALOT OF
RAIN FELL THERE THIS MORNING AND AGAIN THIS AFTERNOON AND EVENING.

COOLER TEMPS WILL BE THE BIG STORY AFTER RAIN FINALLY ENDS SAT MRNG.

BOYD

In the hours before

Local storm report, Sep 27, 7:12 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
708 PM CDT FRI SEP 27 1996

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0455 PM    NASHVILLE                 TN   FLOODING
09/27/96   DAVIDSON                       STREET FLOODING REPORTED
                                          IN NORTHWEST DAVIDSON CO
                                          BY POLICE DEPT.

0525 PM   V HENDERSONVILLE            TN   FLOODING
09/27/96   SUMNER                         ROADS CLOSED DUE TO HIGH
                                          WATER ACROSS THE COUNTY.
                                          REPORTED BY EMA.

BOYD

Nearby

Flash Flood Warnings in Tennessee, 1996Every flash flood warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.